MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. PROFEMUR® R GRIT BLASTED PROX BODY STD 4 V4; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. PROFEMUR® R GRIT BLASTED PROX BODY STD 4 V4; HIP COMPONENT
Model Number PPW39110
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.
 
Event or Problem Description
Allegedly, breakage of the part and revision surgery done as a consequence.
 
Additional Manufacturer Narrative
The alleged complaint could not be confirmed.Review of the complaint, ppw00144 lot unk and ppw39110 lot 1621660, does not reveal any evidence of failure involving these implants.Ppw00144 was previously investigated in 2022, but the incident was reopened after new information was received.These implants were not returned for investigation, nor were any pictures or supplemental medical documentation provided to assist in the compliant.This patient was revised approximately 58 months after the primary operation due to alleged fracture of the stem extension component.It is unknown when ppw00144 was manufactured, or if it was manufactured to specification due to the unknown lot number.Ppw39100 was manufactured in 2016.Review of the design history record (dhr) for the subject manufacturing lot indicates that this implant was manufactured to specification.There are no trends for failure with either implant.Despite additional information being provided, no conclusions can be made regarding the level of contribution, if any, that these implants had to the complaint.These stem extensions are typically implanted during complicated use cases, such as revision cases that involve patients with substantial bone loss and/or deformities.Consequently, issues with bone support around the prosthesis may occur and could contribute to implant failure such as loosening and fracture.The current microport hip systems package insert (150803-9) lists "fatigue fracture of the prosthetic component can occur as a result of trauma, strenuous activity, improper alignment, incomplete implant seating, duration of service, loss of fixation, non-union, or excessive weight" as possible adverse effects of total hip arthroplasty.

Brand Name
PROFEMUR® R GRIT BLASTED PROX BODY STD 4 V4
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
rachael wise
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key21532245
Report Number3010536692-2025-00071
Device Sequence Number7856970
Product Code KWA
UDI-Device IdentifierM684PPW391101
UDI-PublicM684PPW391101
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K003016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberPPW39110
Device Catalogue NumberPPW39110
Device Lot Number1621660
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexUnknown